Alert archive / Ohio / Areal Flood Warnings in 2018

Areal Flood Warning 64, NWS Charleston, WV

April 16, 2018Perry County, Ohio

NWS Charleston, WV issued this areal flood warning at Apr 16, 2018, 12:27 PM EDT for Perry County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 12:27 PM EDT (16:27 UTC)
Expired
Apr 16, 2018, 3:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Perry County, OH

The radar

The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Apr 16, 9:37 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 16, 9:37 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
937 AM EDT Mon Apr 16 2018

.SYNOPSIS...
Cold air surging in behind a cold front, with rain changing to
snow through Monday. Mid April freeze expected Monday night.
Another cold front moves through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Monday...

Precipitation associated with Great lakes trough and baroclinic
zone transitioning out northeastern West Virginia. In its wake
we are left with cold air advection under west to northwest
flow. 85h temps drop to -5C to -10C today. Latest radar data
indicated scattered showers developing in this modestly unstable
regime. Latest HRRR and short term model blend data hints at an
auto-convective regime setting up this afternoon. It may be a
bit underdone. Expect a broad mix of wet and frozen precipitation
types across the lower elevations, and ridgetops will see a
range of sleet and snow this afternoon, as 85h thermal trough
works it way across. Overnight temps will dip to at or just
below freezing thus keeping freeze warnings in place. Current
forecast has these trends covered and plan no major updates.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
As of 215 AM Monday...

Will still have some light snow shower activity at the start of the
period, particularly across northern zones and southeast Ohio, as a
shortwave rounds upper low across northeast U.S. Tuesday will
progressively dry out, as upper low pulls off to the northeast.
Focus then shifts to a warm front which will lift north across the
area on Wednesday, with a slight chance for showers as it does so,
with increasing chances for showers later in the day Wednesday into
Thursday, as low pressure system, and associated cold front move
east across the area.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
As of 215 AM Monday...

Cooler Thursday night into Friday as upper trough deepens across
eastern U.S. Weekend starts out dry and warmer, but
precipitation will increase again towards Sunday as a strong low
pressure system moves east across the southern U.S.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 630 AM Monday...

MVFR to IFR ceilings expected early this morning, with mainly
MVFR ceiling remaining through much of the TAF period. Rain
showers will gradually change to snow showers today, and then
taper off from west to east tonight. Expect some of these snow
showers will have IFR visibilities, but tough to time the out
much just yet. Did include IFR at EKN, where there is better
confidence in snow showers. Winds will be a bit gusty out of the
west to northwest through the period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of restrictions in showers and then
snow showers will vary. Tempos will likely be needed for IFR in
snow squalls today into tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  M    H    H    H    H    M    M    H    L    L    M    M
HTS CONSISTENCY  H    H    H    H    M    H    H    L    H    M    M    L
BKW CONSISTENCY  M    M    L    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    H    H    H    L    L    L    L
PKB CONSISTENCY  M    M    M    M    H    L    L    L    L    L    H    M
CKB CONSISTENCY  H    H    M    H    H    H    L    L    L    H    M    L

AFTER 12Z TUESDAY...
IFR possible in snow showers into Tuesday morning across the
mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
     for WVZ005>011-013>020-024>031.
OH...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
     for OHZ066-067-075-076-083>087.
KY...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
     for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...MZ/SL
NEAR TERM...KMC
SHORT TERM...SL
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Apr 16, 4:09 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
409 AM EDT Mon Apr 16 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
170815-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-
409 AM EDT Mon Apr 16 2018

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ032>034-039-040-515>526-170815-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
409 AM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 16, 6:29 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLOOD            PERSINGER               38.32N  80.75W
04/16/2018                   NICHOLAS           WV   911 CALL CENTER

            WATER OVER THE ROAD AT THE 41/55 SPLIT.

&&

EVENT NUMBER RLX1801525

ABE
Local storm report, Apr 16, 6:33 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
633 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     FLOOD            5 W RICHWOOD            38.22N  80.63W
04/16/2018                   NICHOLAS           WV   911 CALL CENTER

            ROUTE 39 IN BEAR RUN COMMUNITY COVERED BY THREE FEET OF
            WATER.

&&

EVENT NUMBER RLX1801526

ABE
Local storm report, Apr 16, 6:37 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
637 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     FLOOD            LITTLE BIRCH            38.58N  80.71W
04/16/2018                   BRAXTON            WV   911 CALL CENTER

            LITTLE BIRCH ROAD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1801527

ABE
Local storm report, Apr 16, 7:47 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     FLOOD            1 E MARLINTON           38.22N  80.07W
04/16/2018                   POCAHONTAS         WV   EMERGENCY MNGR

            ROUTE 39 CLOSED DUE TO FLOODING EAST OF MARLINGTON.

&&

EVENT NUMBER RLX1801528

ABE
Local storm report, Apr 16, 7:49 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     FLOOD            DURBIN                  38.55N  79.83W
04/16/2018                   POCAHONTAS         WV   EMERGENCY MNGR

            BACK RIVER ROAD IS CLOSED ON THE DURBIN END DUE TO HIGH
            WATER.

&&

EVENT NUMBER RLX1801529

ABE
Local storm report, Apr 16, 9:49 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 AM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            HUTTONSVILLE            38.71N  79.97W
04/16/2018                   RANDOLPH           WV   CO-OP OBSERVER

            US 250 HAS WATER FLOWING OVER IT FROM TYGART VALLEY
            RIVER.

&&

EVENT NUMBER RLX1801530

KMC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:27 PM EDTAreal Flood WarningRLXBoone, McDowell, Mingo, Raleigh, Wyoming15 hr
Apr 15, 10:19 PM EDTAreal Flood WarningRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more24 hr
Apr 16, 3:03 AM EDTFreeze WarningRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more31 hr
Apr 16, 5:33 AM EDTRiver Flood WarningRLXPocahontas10 hr
Apr 16, 5:33 AM EDTRiver Flood WarningRLXPocahontas18 hr
Apr 16, 5:51 AM EDTAreal Flood WarningRLXPleasants, Ritchie, Tyler24 hr
Apr 16, 9:24 AM EDTRiver Flood WarningRLXCalhoun, Gilmer14 hr
Apr 16, 9:53 AM EDTRiver Flood WarningRLXHarrison18 hr
Apr 16, 10:40 AM EDTRiver Flood WarningRLXBarbour26 hr
Apr 16, 11:12 AM EDTRiver Flood WarningRLXUpshur20 hr
Apr 16, 12:06 PM EDTRiver Flood WarningRLXBarbour31 hr
Apr 16, 3:35 PM EDTRiver Flood WarningRLXBarbour, Randolph4 hr
Apr 16, 12:34 AM EDTAreal Flood WarningRLXAthens, Perry12 hr
Apr 16, 7:37 AM EDTRiver Flood WarningRLXWashington9 hr

Nearby

Areal Flood Warnings in Ohio, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.